Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking neosporin and amoxicillin after dog bite. Had taken rabies injection. What causes itching and mild rashes?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
hii my pet dog bit me two days back ....he has been administered rabies injections 7 i too have had my tetanus shots a year experiencing mild itch and very mild rashes like mosquito bite .im currently taking neosporin topically & amoxicillin orally
Posted Wed, 18 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 36 minutes later
Brief Answer: continue the medication given Detailed Answer: Hi, Thanks for writing in. The dog bite may have caused abrasion and some bacterial infection. Which may give rise to red spots and itching. However if you can post photos of the affected area it would be of great help in predicting the condition. For the time being you can continue the neosporin ointment and amoxycillin capsule. Also you can take tab.cetirizine once or twice a day for itching. Hope this helps. I will be available for follow up. Regards Dr Sudarshan. MD Dermatology
Above answer was peer-reviewed by
Follow-up: Taking neosporin and amoxicillin after dog bite. Had taken rabies injection. What causes itching and mild rashes? 16 minutes later
Sir I was wondering if I could be experiencing contact dermititis due to neosporin I have updated an image of the cut......u can see mild eruptions on the left side of tha hand a small distance away from the actual cut
Answered by Dr. Sudarshan 6 hours later
Brief Answer: Stop neosporin Detailed Answer: Hi again, Ive gone through the image uploaded. You are right and it can be contact dermatitis due to neosporin. You can now apply a mild steroid +antibiotic cream like fusidic acid plus beclomethasone cream twice a day.It is available as Fusiwal B cream or Fudic BNF cream in stores.A 3 -5 days application should be sufficient.If the swelling increases a visit to your treating doctor would be advisable. I will be available for follow up. Hope this helps. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor